Alert archive / Kansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 22, NWS Wichita, KS

April 26, 2000Cowley County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 26, 2000, 11:53 PM CDT for Cowley County, Kansas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 26, 2000, 11:53 PM CDT (04:53 UTC)
Expired
Apr 27, 2000, 1:00 AM CDT
In force
67 min
Issued by
NWS Wichita, KS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cowley County, KS

The radar

The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 4.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2000-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2000-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1815 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 270454
SVRICT
KSC035-270600-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1153 PM CDT WED APR 26 2000

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COWLEY COUNTY IN SOUTH CENTRAL KANSAS

* UNTIL 100 AM CDT.

* AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES NORTHWEST OF UDALL...OR ABOUT 22 MILES
  SOUTHEAST OF WICHITA...MOVING SOUTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE
  NEAR WINFIELD AROUND 1210 AM CDT...
  10 MILES SOUTHWEST OF BURDEN AROUND 1220 AM CDT...
  NEAR DEXTER AROUND 1230 AM CDT...

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF DIMES...
  WINDS UP TO 60 MILES AN HOUR...

STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL
EQUIPMENT...WHILE LIGHTNING IS IN THE AREA.


REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR COWLEY
COUNTY UNTIL 100 AM CDT.

LAT...LON 3748 9714 3728 9715 3699 9695 3724 9653

NOONAN

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:45 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Apr 26, 9:45 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
945 PM CDT WED APR 26 2000

...MESOSCALE OBSERVATIONS...

TSTMS HAVE HAD A HARD TIME PERSISTING TNGT.  LAPS SNDGS SHOW VRY
LIMITED MSTR OVR THE REGION.  VERY NARROW RIBBON OF HIER 850MB
DEWPTS WERE EVIDENT AT 00Z FM DEL RIO TO DDC.  SUSPECT SHRA/TSRA
JUST W OF AREA DVLPD NR LEADING EDGE OF 850/700 TEMP ADVCTN AND 850
MSTR ADVCTN.  BEST GRADIENTS ARE W OF AREA...AND WOULD PORT THE
WEAKENING TREND AS STORMS MOVD ESE.  IN ADDITION 500MB ANALYSIS
SHOWS WHAT APPEARS TO BE A IT JET WITH LEFT ENTRANCE REGION IN
NW/N CNTRL KS AND RIGHT ENTRANCE REGION IN SW KS.  THIS WOULD
FURTHER PORT THE WEAKENING TREND AS TSTMS MOVE ESE IN THE NEAR
SHORT TERM.  WITH FROPA PROGD AROUND/SHORTLY AFT MIDNGT...CHCS OF
ADVCTG MORE UNSTABLE AIRMASS INTO REGION APPRS MARGINAL.  IN
ADDITION...STORMS APPEAR TO BE ELEVATED...AND WND SHR IN LWR PORTION
OF STORMS /800-600MB/ IS FAR LESS THAN IF THEY WERE SFC BASED.  THIS
SHUD ALSO LIMIT INTENSITY OF STORMS.  AS FNT PROGRESSES FARTHER
S...CHCS OF STGR STORMS WL INCRS...WITH AREA SW OF HUT-ICT-WLD
HAVING BEST CHC OF STG-SVR STRMS.

HOWERTON

Nearby

Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.